MAUDE Adverse Event Report: CARDIOFOCUS HEARTLIGHT; HEARTLIGHT CATHETER

CARDIOFOCUS HEARTLIGHT; HEARTLIGHT CATHETER
Model Number 18-2531-N250
Medical Device Problem Codes Energy Output Problem (1431); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned catheter found damage to the nosecone of the lesion generator.This damage allowed liquid to enter the nosecone, which is a space normally filled with air, possibly resulting in energy being directed in a location other than the intended location and which is visible to the user by a change in aiming beam appearance.The instructions for use (ifu) directs the user to replace the device if the aiming beam intensity is reduced or appears distorted.The user noticed the decrease in aiming beam appearance but did not replace the device until after treating an additional pulmonary vein.The damage to the nosecone appeared to have been caused during use of the device, which can occur if the ifu cautions for device handling are not followed.This complaint is similar to a previously filed mdr involving a serious injury (mdr 1225698-2018-00015 supplement).In the previously filed mdr, it could not be determined if there was a relationship between the product malfunction and the adverse event.In the case of this report, there was no adverse event.21 cfr 803.50(2) requires the reporting of a complaint as an mdr if the device: has malfunctioned and this device or a similar device that you market would be likely to cause or contribute to a death or serious injury, if the malfunction were to recur.Damage to the nosecone resulting in a distorted aiming beam is visible to the user, and replacement of the device ensures there is no risk of harm.Because the device was not replaced after the aiming beam was noted to be abnormal, it cannot be determined if it is likely this event would have caused or contributed to a death or serious injury, but it cannot be excluded.Because this event is similar to a previously reported mdr, it is being reported as an mdr.
 
Event or Problem Description
During an independent procedure with no company representatives present the user noted the aiming beam was smaller than usual but continued to use the device.During continued use of the device the aiming beam then appeared scattered at which point the device was replaced.

Brand Name
HEARTLIGHT
Common Device Name
HEARTLIGHT CATHETER
Manufacturer (Section D)
CARDIOFOCUS
500 nickerson rd.
suite 500-200
marlboro, ma
MDR Report Key10258802
Report Number1225698-2020-00020
Device Sequence Number19483704
Product Code OAE
UDI-Device Identifier00868976000109
UDI-Public00868976000109
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150026
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number18-2531-N250
Device Catalogue Number18-2531-N250
Device Lot Number12388-010
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2020
Initial Report FDA Received Date07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1